MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the proximal end of left anterior descending artery.A 2.0mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, during inflation upon reaching the rated burst pressure, the balloon ruptured.The procedue was completed with another of same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.The hypotube of the device has numerous kinks.There was contrast present in the inflation lumen and blood in the guidewire lumen.The balloon has a 5mm longitudinal tear in the balloon 6mm from the tip of the device.The device also has tip damage.Product analysis confirmed the reported event, as there was a longitudinal tear in the balloon.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 70% stenosed target lesion was located in the proximal end of left anterior descending artery.A 2.0mm x 12mm quantum maverick balloon catheter was advanced for dilatation.However, during inflation upon reaching the rated burst pressure, the balloon ruptured.The procedure was completed with another of same device.There were no patient complications reported and the patient's status was stable.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11795082
Report Number2134265-2021-05994
Device Sequence Number3972257
Product Code LOX
UDI-Device Identifier08714729392637
UDI-Public08714729392637
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0025493688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight56